| Model Number |
1012274-15 |
| Medical Device Problem Codes |
Material Rupture (1546); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/10/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified and moderately tortuous lesion in the right coronary artery (rca).After a 3x15mm trek rx balloon dilatation catheter (bdc) was prepared, per the instructions for use (ifu), with no issues, it was advanced through resistance to the target lesion.However, during pre-dilatation the balloon was noted to rupture during the second inflation to 8 atmospheres.The bdc was replaced with a new trek bdc and the procedure was completed.There were no adverse patient effects nor clinical delay.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information received, the investigation determined that the reported complaints appear to be related to operational context.There was no leak noted during preparation or during first inflation, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the balloon dilatation catheter (bdc) interacted with the heavily calcified and moderately tortuous anatomy resulting in the reported difficulty advancing the device and subsequently the balloon became damaged and ruptured during the second inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.